# SDR 2010FA0001186

- Difficulty date: November 1, 2010
- Submitted: November 19, 2010
- Operation: General aviation
- Aircraft: N97945
- Make and model: Cessna 172P
- Aircraft serial: 17276241
- Engine: Lyc O320D2J
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 105217
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: V
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PILOTS MADE A PRECAUTIONARY LANDING AFTER THEY WERE UNABLE TO RETARD THE ENGINE THROTTLE BELOW 2100 RPM.  IN ORDER TO LAND, THE MIXTURE WAS MOVED TO THE IDLE CUTOFF POSITION PRIOR TO THE LANDING FLARE.  AN OFF-BASE AIRPORT WAS SELECTED AS A LANDING SITE DUE TO THE LARGE RUNWAY AVAILABLE, AND THE AVAILABILITY OF ARFF.  UPON INSP BY OFF-FIELD MX , IT WAS FOUND THAT THE ACCELERATOR PUMP DISCHARGE TUBE BECAME DETACHED FROM THE BOSS, AND HAD BECOME LODGED BETWEEN THE THROTTLE PLATE AND THE CARBURETOR THROAT INHIBITING THROTTLE MOVEMENT.  THE ACCELERATOR TUBE WAS FOUND BENT AT THE TIP, DEPRESSIONS WERE FOUND IN THE SIDE OF THE THROTTLE PLATE, AND SCRATCHES WERE OBSERVED IN THE THROAT OF THE CARBURETOR CONSISTENT WITH THE DISCREPANCY.  NOTE, THIS CARBURETOR WAS SHIPPED WITH AN OVERHAULED ENGINE IN OCT 2006 DIRECTLY FROM MFG.  CARBURETOR WAS SUPPLIED TO MFG FROM O/H FACILITY.
